Cases reported "Epilepsy, Complex Partial"

Filter by keywords:



Filtering documents. Please wait...

1/41. Clinical and EEG findings in complex partial status epilepticus with tiagabine.

    A case of complex partial status epilepticus (CPSE) with high dose treatment of tiagabine (TGB) is reported. Seizure aggravation and CPSE developed after stepwise increase of TGB to a dose of 60 mg per day as add-on treatment to carbamazepine (CBZ) 1200 mg/day and vigabatrine (VGB) 1000 mg/day. The EEG during CPSE showed bilateral rhythmic slow activity. Clinical symptoms of CPSE and the EEG normalized after i.v. treatment with clonazepam. The literature and the possible mechanism of this paradoxical phenomenon are discussed.
- - - - - - - - - -
ranking = 1
keywords = status
(Clic here for more details about this article)

2/41. Treatment of refractory complex-partial status epilepticus with propofol: case report.

    PURPOSE: We report a case of a 65-year-old woman who had a subarachnoid and intraventricular hemorrhage secondary to rupture of an anterior communicating artery aneurysm and developed nonconvulsive status epilepticus of the complex-partial type, refractory to phenytoin (PHT), phenobarbital (PB), valproate (VPA), and lorazepam (LZP). methods: Three weeks after diagnosis of nonconvulsive status epilepticus, general anesthesia was induced with propofol and titrated to burst suppression on the electroencephalogram (EEG). RESULTS: During propofol infusion, the serum VPA level declined markedly, and despite >3 g daily doses, did not return to the therapeutic range, until several days after propofol was discontinued. Continuous propofol infusion was stopped after 7 days, and the patient recovered consciousness. Despite further complications, she gradually regained normal function and was discharged home 4 months after surgery. CONCLUSIONS: This is the first case of nonconvulsive status epilepticus successfully treated with propofol.
- - - - - - - - - -
ranking = 1.4
keywords = status
(Clic here for more details about this article)

3/41. Bilateral astrocytoma involving the limbic system precipitating disabling amnesia and seizures.

    Astrocytomas involving the limbic system are usually unilateral in nature. We report a very unusual case where a low-grade astrocytoma originating in the left temporal lobe spread to the right hippocampus through the hippocampal commissure to cause disabling amnesia and seizures. Some improvement in the memory deficit was facilitated by identification of complex partial status epilepticus. EEG should be performed in all patients with lesions of the limbic system and neuropsychological problems if ongoing seizure activity is not to be missed.
- - - - - - - - - -
ranking = 0.2
keywords = status
(Clic here for more details about this article)

4/41. Non-convulsive status epilepticus in two patients receiving tiagabine add-on treatment.

    We report two patients with epileptic syndromes who developed non-convulsive status epilepticus under adjunctive antiepileptic therapy with tiagabine. The paradoxical effect may be the result of a difference in effects between GABAA and GABAB receptors, or between GABA receptors in different regions of the brain.
- - - - - - - - - -
ranking = 1
keywords = status
(Clic here for more details about this article)

5/41. stupor from lamotrigine toxicity.

    PURPOSE: To report that acute lamotrigine poisoning may result in severe encephalopathy. methods: A 55-year-old woman became stuporous after overdose with lamotrigine (LTG) and valproic acid (VPA) tablets. Evaluation revealed elevated serum LTG levels and no other etiology for encephalopathy. RESULTS: LTG was withheld, and the patient experienced a complete recovery in conjunction with reduced serum levels. CONCLUSIONS: LTG overdose may result in a severe but reversible encephalopathy, a previously undescribed phenomenon. LTG toxicity should be considered in patients taking this drug who have depressed mental status.
- - - - - - - - - -
ranking = 0.2
keywords = status
(Clic here for more details about this article)

6/41. Drug-induced nonconvulsive status epilepticus with low dose of tiagabine.

    In placebo-controlled trials, the overall incidence of nonconvulsive status epilepticus was no higher in the tiagabine-treated group than in the placebo-group. case reports of nonconvulsive status epilepticus under tiagabine suggested a specific role of dose levels, since in these patients symptoms occurred mostly at 40 mg/day or higher. We report a case of complex partial status epilepticus in a patient receiving a low dose of tiagabine and review all 11 case reports of nonconvulsive status epilepticus in patients on tiagabine, with regard to daily doses. Our analysis suggests an individual risk threshold of unknown aetiology.
- - - - - - - - - -
ranking = 1.6
keywords = status
(Clic here for more details about this article)

7/41. Periodic lateralized epileptiform discharges after complex partial status epilepticus associated with increased focal cerebral blood flow.

    Periodic lateralized epileptiform discharges (PLEDs) are typically associated with encephalitis, cerebral abscess, cerebral infarct, and status epilepticus. There is considerable debate as to whether this pattern is ictal or interictal when seen in association with status epilepticus. We present a patient with complex partial status epilepticus who developed PLEDs and remained comatose despite optimal drug therapy. technetium 99m single-photon emission computed tomography (SPECT) showed hyperperfusion that resolved with further aggressive antiepileptic drug therapy, indicating that this pattern may indeed be ictal. Further studies are needed to define the significance of PLEDs in patients with status epilepticus. The role of SPECT in differentiating PLEDs as an interictal or ictal pattern also requires further study.
- - - - - - - - - -
ranking = 1.6
keywords = status
(Clic here for more details about this article)

8/41. Two successful cases of bromide therapy for refractory symptomatic localization-related epilepsy.

    potassium bromide was tried for two children with daily convulsive focal motor seizures with unconsciousness and focal motor seizure status. The treatment resulted in complete cessation of the attacks. It has been reported that bromide is effective for generalized tonic-clonic seizures and not for complex partial seizures, such as convulsive focal motor seizures with unconsciousness. However, our experiences provide evidence that bromide is one of the useful therapeutic agents for intractable symptomatic localization-related epilepsy.
- - - - - - - - - -
ranking = 0.2
keywords = status
(Clic here for more details about this article)

9/41. stroke and pediatric human immunodeficiency virus infection. Case report and review of the literature.

    stroke is an uncommon complication in pediatric patients with acquired immunodeficiency syndrome (AIDS). However, with the increasing life span of this patient population, more cases of stroke are being reported. We report the case of a 13-year-old girl with a known history of AIDS who presented with new-onset seizures and right hemiparesis. Serial imaging studies revealed progressive occlusion of the left middle cerebral artery and both anterior cerebral arteries with development of collateral circulation. The workup for other etiologies of stroke was negative. This nonatherosclerotic occlusive disease is most likely secondary to vasculopathy caused by the human immunodeficiency virus (hiv). hiv infection should be included in the differential diagnosis of children who present with seizures, mental status change or focal neurological deficits. Treatment options are limited. The different prognoses associated with the etiologies of stroke in this patient population mandate a careful and thorough evaluation.
- - - - - - - - - -
ranking = 0.2
keywords = status
(Clic here for more details about this article)

10/41. Visual activation positron emission tomography for presurgical evaluation of occipital lobe epilepsy--case report.

    A 14-year-old boy suffered from daily epileptic seizures originating from the left polymicrogyric occipital cortex. Visual activation positron emission tomography (PET) was used to map the function of the occipital cortex presurgically. Loss of visual function in the left occipital cortex was suggested by both visual activation PET and electrical cortical stimulation. Left occipital lobectomy resulted in a completely seizure-free status without deterioration in the visual function. Preoperative evaluation of the visual function in the epileptogenic occipital cortex by activation studies using PET or functional magnetic resonance imaging is the key to the successful surgical treatment of occipital lobe epilepsy.
- - - - - - - - - -
ranking = 0.2
keywords = status
(Clic here for more details about this article)
| Next ->


Leave a message about 'Epilepsy, Complex Partial'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.